Alert archive / Colorado / Winter Storm Watches in 2011
Winter Storm Watch 9, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Oct 4, 2011, 4:20 AM MDT for 6 counties in Colorado. It took effect at Oct 6, 2011, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 4, 2011, 4:20 AM MDT (10:20 UTC)
- In effect from
- Oct 6, 2011, 12:00 AM MDT
- Expired
- Oct 5, 2011, 4:26 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS45 KPUB 041020 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 420 AM MDT TUE OCT 4 2011 COZ068-041630- /O.NEW.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 420 AM MDT TUE OCT 4 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE SOUTHWEST MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * SNOW ACCUMULATION...A FOOT OR MORE WILL BE POSSIBLE THROUGH THURSDAY NIGHT. * WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT TIMES. * IMPACT...HEAVY SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL CONDITIONS ACROSS THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS...LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
4 follow-up statements
438 WWUS45 KPUB 041608 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1008 AM MDT TUE OCT 4 2011 COZ068-042215- /O.CON.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 1008 AM MDT TUE OCT 4 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE SOUTHWEST MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * SNOW ACCUMULATION...A FOOT OR MORE WILL BE POSSIBLE THROUGH THURSDAY NIGHT. * WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT TIMES. * IMPACT...HEAVY SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL CONDITIONS ACROSS THE EASTERN SAN JUAN MOUNTAINS... INCLUDING WOLF CREEK PASS...LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
406 WWUS45 KPUB 042140 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT TUE OCT 4 2011 COZ060-066-050345- /O.EXA.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 340 PM MDT TUE OCT 4 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * LOCATION...LA GARITA MOUNTAINS ABOVE 10000 FEET AND SAWATCH RANGE ABOVE 11000 FEET. . * CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE SOUTHWEST MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * SNOW ACCUMULATION...8 INCHES OR MORE ARE POSSIBLE THROUGH THURSDAY NIGHT. * WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL CONDITIONS ACROSS THE LA GARITA MOUNTAINS AND SAWATCH RANGE...LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ068-050345- /O.CON.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 340 PM MDT TUE OCT 4 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE SOUTHWEST MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * SNOW ACCUMULATION...A FOOT OR MORE WILL BE POSSIBLE THROUGH THURSDAY NIGHT. * WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT TIMES. * IMPACT...HEAVY SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL CONDITIONS ACROSS THE EASTERN SAN JUAN MOUNTAINS... INCLUDING WOLF CREEK PASS...LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
242 WWUS45 KPUB 050334 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 934 PM MDT TUE OCT 4 2011 COZ060-066-068-051115- /O.CON.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 934 PM MDT TUE OCT 4 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE EASTERN SAWATCH RANGE ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE SOUTHWEST MOUNTAINS FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT. * SNOW ACCUMULATION...8 INCHES OR MORE ARE POSSIBLE THROUGH THURSDAY NIGHT. * WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL CONDITIONS ACROSS THE LA GARITA MOUNTAINS AND SAWATCH RANGE... LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
419 WWUS45 KPUB 051026 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 426 AM MDT WED OCT 5 2011 COZ066-068-051630- /O.UPG.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/ /O.NEW.KPUB.WS.W.0013.111006T0600Z-111007T1200Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 426 AM MDT WED OCT 5 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT BASIN WILL PRODUCE HEAVY SNOW ACROSS THE SOUTHWEST MOUNTAINS LATE TONIGHT THROUGH THURSDAY NIGHT. * SNOW ACCUMULATION...SNOWFALL AMOUNTS WILL RANGE FROM 8 TO 12 INCHES WITH LOCAL ACCUMULATIONS OF UP TO 18 INCHES ACROSS THE FAVORED SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. * WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL CONDITIONS ACROSS THE MOUNTAIN PASSES...SUCH AS WOLF CREEK...LATE TONIGHT THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-051630- /O.UPG.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/ /O.NEW.KPUB.WS.W.0013.111006T1200Z-111007T1200Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 426 AM MDT WED OCT 5 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...EASTERN SAWATCH RANGE ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT BASIN WILL BRING HEAVY SNOW AND BLOWING SNOW TO THE EASTERN SAWATCH RANGE THURSDAY AND THURSDAY NIGHT...WITH THE HEAVIEST SNOWFALL EXPECTED TO FALL THURSDAY AFTERNOON AND EVENING. * SNOW ACCUMULATION...8 TO 12 INCHES. * WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL CONDITIONS ACROSS THE MOUNTAIN PASSES THURSDAY AND THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Oct 3, 11:04 PM MDT, 5 hours 16 minutes earlier.
Area forecast discussion, Oct 3, 11:04 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1104 PM MDT MON OCT 3 2011 .AVIATION...THE MAIN AVN CONCERN FOR THE NEXT 24 H WILL CENTER AROUND AN APPROACHING STORM SYSTEM THAT IS CURRENTLY OVR THE SRN CA COAST. THIS STORM WILL MOVE THROUGH ERN CO TUE NIGHT. AHEAD OF THE STORM...THERE WILL BE AN INCREASING THREAT OF TS BY MID TUE AFTERNOON...AND A CHANCE OF TS NR THE TAF SITES IN THE 20-02Z TIME PERIOD. AFTER ABOUT 02Z...TS WILL BECOME MORE ISOLD IN COVERAGE...BUT COULD STILL CONTINUE FOR A GOOD PORTION OF TUE NIGHT...PARTICULARLY OVR THE CONTDVD. LIGHT SHSN WILL ALSO BE POSSIBLE FOR THE PASSES OVERNIGHT. WINDS WILL INCREASE FROM THE SOUTH-SOUTHWEST TUE AFTERNOON...AND COULD OCCASIONALLY GUST IN THE 20-30KT RANGE LATE IN THE AFTERNOON. ROSE && .PREV DISCUSSION... /ISSUED 509 PM MDT MON OCT 3 2011/ UPDATE... UPDATED FORECAST TO REMOVE RED FLAG WARNING ACROSS BACA COUNTY. RH VALUES CONTINUE TO INCREASE AND WE SHOULD NOT SEE RED FLAG CONDITIONS THE REST OF THE EVENING. ALSO INCLUDED SOME LOW POPS ACROSS PARTS OF THE PLAINS...MAINLY E LAS ANIMAS COUNTY INTO BENT COUNTY. \/34 PREV DISCUSSION... /ISSUED 331 PM MDT MON OCT 3 2011/ SHORT TERM... (TONIGHT AND TUESDAY) AS OF 2 PM WINDS ARE GUSTING TO BETWEEN 25 AND 35 KTS IN BACA COUNTY...AND HUMIDITIES ARE BETWEEN 16 AND 19 PERCENT. WL PROBABLY SEE TEMPS STILL GO UP A ANOTHER COUPLE DEGREES AND WL LIKELY SEE RH VALUES THEN DROP TO 15 PERCENT AND LOWER. IT IS A MARGINAL SITUATION WITH REGARDS TO THE HUMIDITY...BUT WL KEEP THE RED FLAG WARNING IN EFFECT. ISOLD TO SCT SHOWERS AND STORMS HAVE FORMED OVR THE MTS. THE BEST MSTR WL REMAIN OVR THE MTS AND HIGH VALLEYS THIS EVENING SO WL KEEP THE SERN PLAINS DRY AND LEAVE THE ISOLD TO SCT POPS MAINLY WEST OF THE I25 CORRIDOR. AFTER SUNSET THE CHANCES FOR PCPN QUICKLY DECREASE OVR MOST OF THE HYR TRRN. HOWEVER...A TROF OVR SRN CA TONIGHT AND THE SWRLY FLOW AHEAD OF IT...WL CONTINUE TO PUSH MSTR UP INTO THE CONTDVD AREA AND WL KEEP ISOLD TO SCT POPS OVR THIS AREA THRU THE NIGHT. FOR TUE THE UPR TROF GETS A LITTLE CLOSER...MOVING INTO SWRN AZ...WITH PLENTY OF MSTR BEING DRAWN UP OVR THE MTS AREAS OF CO...AND THUS WL KEEP THE FAIRLY HIGH POPS FOR TUE OVR THESE LOCATIONS. THE SWRLY FLOW ALOFT MAY PUSH A FEW STORMS OFF THE MTS AND INTO THE I25 CORRIDOR AREA. WITH INCREASING FLOW ALOFT...SHOULD SEE MORE WIDESPREAD BREEZY CONDITIONS THAN TODAY. HIGH TEMPS TUE WL STILL BE ABOUT 10 DEGREES ABOVE NORMAL...WITH AROUND NORMAL TEMPS IN THE SAN LUIS VALLEY. LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) TUESDAY NIGHT THROUGH WEDNESDAY...LONG RANGE MODELS INDICATE THAT A LARGE UPPER TROUGH OFF THE WEST COAST TUE NIGHT WILL CONTINUE TO PUMP MID AND HIGH LEVEL MOISTURE ACROSS THE 4 CORNERS AND GREAT BASIN INTO WESTERN CO. AN UPPER DISTURBANCE CROSSES COLORADO TUE NIGHT AND WED MORNING...THEN ON WED THE UPPER LOW MOVES ONSHORE AND THE CWA IS SHOWN TO GET DRY-SLOTTED WED AFTN. THE TIMING OF THE DRY SLOT IS ALWAYS TRICKY...WITH THE DRYLINE HOVERING SOMEWHERE ALONG THE CO/KS STATE LINE. AS FOR THE REST OF THE FORECAST AREA...THE AREA THAT WILL HAVE THE BEST SHOT AT PCPN THROUGH WED WILL BE THE SW MTS. PCPN WILL INITIALLY START OUT AS LIQUID SINCE TEMPS REMAIN SOMEWHAT WARM...BUT COULD START MIXING WITH SNOW LATE WED NIGHT. THURSDAY...THIS LOOKS TO BE THE MOST ACTIVE DAY OF THE EXTENDED PERIOD...WITH A STRONG CHANCE FOR A MIXTURE OF WEATHER EVENTS HAPPENING AT THE SAME TIME. THE UPPER LOW CONTINUES TRACKING INTO THE DESERT SW AND GREAT BASIN...WITH VERY STRONG S-SW FLOW ACROSS THE 4 CORNERS. MODELS CONTINUE SHOWING COOLING TEMPS WITH SIGNIFICANT QPF OVER WESTERN CO AND THE CONTDVD...AND WITH THE STRONG WINDS EXPECTED WINTER STORM HIGHLIGHTS ARE NOT OUT OF THE QUESTION. GFS H7 TEMPS PAINT THE MOST RAPID COOLING OCCURING LATE THU AFTN. ACROSS THE E MTS AND I25 CORRIDOR...STRONG WINDS AND DRY WARM CONDITIONS POINT TOWARDS POSSIBLE FIRE WX HIGHLIGHTS. FINALLY...ACROSS THE FAR EAST ALONG THE CO/KS STATE LINE...MODELS ARE INDICATING A WAVERING DRYLINE THAT COULD PRODUCE A SEVERE WX THREAT. AS ALWAYS...IT ALL WILL DEPEND ON THE TRACK AND SPEED OF MOVEMENT OF THE UPPER LOW. STAY TUNED. FRIDAY AND SATURDAY...THE FORECAST FOR BOTH DAYS IS A BIT TRICKY AS MODELS SHOW THE UPPER LOW LINGERING IN ONE FORM OR ANOTHER OVER THE STATE BOTH DAYS...BEFORE EJECTING TO THE N-NE LATE SAT. ENHANCED CLOUD COVER AND PCPN CHANCES ARE LIKELY...WITH THE COOLEST MAX TEMPS EXPECTED ON SAT. BOTH OF THESE DAYS WILL HAVE TO BE FINE-TUNED AS THEY DRAW NEAR. SUNDAY AND MONDAY...THE UPPER SYSTEM EJECTS TO THE NE AND A COOL DRYING PATTERN SETS UP FOR THE REST OF THE HOLIDAY WEEKEND. ONGOING FORECAST GRIDS HAD SOME ISOLATED POPS LINGERING THROUGH THE DAY SUNDAY OVER THE EASTERN MTS AND FAR EASTERN PLAINS...AND SAW NO REASON TO ADJUST THIS AT THIS TIME. THE BIG STORY FOR THE SUNDAY AND MONDAY TIME FRAME WILL BE FREEZING TEMPS IN THE SAN LUIS VALLEY BOTH MORNINGS. 27 AVIATION... EXPECT VFR CONDITIONS AT THE TAF SITES TONIGHT AND TUESDAY. THERE WL BE THE POTENTIAL FOR SHOWERS OR THUNDERSTORMS AT OR IN THE VCNTY OF KALS THROUGH ABOUT 04Z. AT THIS TIME IT LOOKS LIKE SHOWERS AND THUNDERSTORMS WL NOT MOVE INTO THE KCOS AREA...BUT WL STAY OVR THE HYR TERRAIN TO THE WEST. THE MAIN THREAT FROM SHOWERS AND STORMS TODAY WL BE WIND GUSTS OF 30-40 KTS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/44
Hazardous weather outlook, Oct 3, 10:57 PM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1057 PM MDT MON OCT 3 2011 COZ058>089-093>099-050500- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1057 PM MDT MON OCT 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN EARLY FALL STORM SYSTEM WILL BRING A VARIETY OF POTENTIAL WEATHER HAZARDS TO SOUTHERN COLORADO THIS WEEK. THE FIRST OF TWO STORMS WILL MOVE THROUGH THE AREA LATE TUESDAY. SOME LIGHT AMOUNTS OF SNOW...GENERALLY FROM 2 TO 4 INCHES...WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS ALONG THE CONTINENTAL DIVIDE TUESDAY NIGHT...GENERALLY ABOVE 11000 FEET. BEGINNING WEDNESDAY EVENING...A STRONGER STORM WILL BEGIN MOVING INTO WESTERN COLORADO. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE WEDNESDAY NIGHT AND THROUGH THROUGH THURSDAY OVER THE CONTINENTAL DIVIDE. SNOW LEVELS WILL INITIALLY BE BE ABOVE 10000 FEET...BUT WILL STEADILY FALL ON THURSDAY AND COULD BE AS LOW AS 7000 FEET BY THURSDAY NIGHT. THE TRACK OF THE THE STORM BECOMES LESS CERTAIN BY FRIDAY...BUT IT COULD POTENTIALLY BRING SOME LIGHT SNOW ACCUMULATIONS TO THE EASTERN MOUNTAINS AND PIKES PEAK REGION. RIGHT NOW...IT LOOKS LIKE THE EASTERN SAN JUANS WILL BEAR THE BRUNT OF THIS STORM...WITH HEAVY ACCUMULATIONS POSSIBLE FOR THE HIGH PASSES SUCH AS WOLF CREEK BY THE END OF THE WEEK. SEVERE WEATHER MAY ALSO IMPACT THE FAR EASTERN PLAINS...ESPECIALLY NEAR THE KANSAS BORDER...LATE WEDNESDAY AND THURSDAY. STAY TUNED FOR THE LATEST UPDATES ON THIS INCOMING FALL STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. ROSE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:27 AM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, Kiowa, Otero, Prowers | 15 hr |
Nearby
Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.